Apace Packaging announced a voluntary recall of one lot of Cyclobenzaprine HCl Tablets 5mg and one lot of Amantadine HCl Capsules 100mg due to a potential labeling error.
A small number of cartons containing Cyclobenzaprine HCl Tablets 5mg may potentially be mislabeled as Amantadine HCl Capsules 100mg. The unit dose blisters in the cartons, however, are correctly labeled as Cyclobenzaprine HCl Tablets 5mg. The recall affects Cyclobenzaprine HCl 5mg, 50-count unit dose (Lot #16710) and Amantadine HCl 100mg, 50-count unit dose (Lot #16710).
Accidental dosing with Cyclobenzaprine HCl may potentially lead to life-threatening serotonin syndrome when the drug is taken in combination with selective serotonin reuptake inhibitors (SSRIs), serotonin norepinephrine reuptake inhibitors (SNRIs), tricyclic antidepressants (TCAs), tramadol, bupropion, meperidine, verapamil, or MAO inhibitors. In addition, unintentional dosing may lead to additive effects of alcohol, barbiturates, and other CNS depressants thus impairing mental and/or physical abilities needed for hazardous tasks (eg, operating machinery, driving).
Amantadine HCl carries a warning about abrupt cessation of treatment. There have been reports of parkinsonian crisis in some Parkinson’s disease patients who have missed doses when the drug was abruptly discontinued.
Cyclobenzaprine is indicated for the relief of muscle spasms and amantadine is indicated for the treatment of Parkinson’s and drug-induced extrapyramidal reactions, and for the treatment of some viral-based conditions. Both recalled products are supplied in 50-count hospital unit dose cartons. They were distributed to R&S Northeast and across the country.
The Company has notified its customers and distributors and is arranging for return of all recalled product.
Apace packaging LLC issues voluntary nationwide recall of cyclobenzaprince HCL and amantadine HCL (lot 16710) due to potential mislabeling [press release]. Silver SPring, MD: FDA. https://www.fda.gov/Safety/Recalls/ucm568875.htm. Published July 27, 2017. Accessed August 18, 2017.
This article originally appeared on MPR